MAUDE Adverse Event Report: STRYKER-ENDOSCOPY LAKELAND 5300; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R

STRYKER-ENDOSCOPY LAKELAND 5300; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Model Number LF1937
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that the tip of the lap maryland broke and was disjointed.There was no patient injury reported, and the complainant is not aware of any medical intervention or extended procedure time.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon inspection of the received complaint device, the handle, blade trigger, button, shaft, and part of jaws appeared to be intact.The device plug is stryker branded, the plug was inspected for damage, corrosion and deformation and none were found.Taking a closer look at the jaws it showed the jaws were intact but the metal strip that wraps around the jaw was separated from the jaw.The metal was peeled/bent from the back of the jaw to the front approximal 170 degrees.Most likely the jaws got caught on another device or object that peeled the metal off the jaws.The jaw functionality was tested and confirmed to be acceptable as the jaw lever was able to actuate the jaws multiple times.The jaw lever was returned to the start position and the jaws open when released.An audible click was heard when the jaw lever engaged the click tab and a second click was heard when engaging the purple activation button.While the jaws were in the locked position, they were inspected and found to be properly aligned with the exception of the metal strip being separated from the jaw.The blade trigger was tested and verified to maintain proper movement.Since it was stated the device was used and the damage on the jaws seemed abnormal for the reported event of "broke inside the patient's abdomen during surgery".The device plug rfid tag was scanned.The tag reader responded with new, no time stamp, and 0 total use counts.Which indicated the device was not connected to an ft10 generator.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.The reported event could be attributed to: grasping on to too much or inappropriate tissue types or staples.Improperly forcing open the jaws of the device.Attempting to remove the device from the trocar with the jaws in the open position.The instructions for use (ifu) state: in minimally invasive surgery, inspect the outer surfaces of the instrument before insertion through the cannula to ensure that there are no rough or sharp edges that could damage tissue.Remove instrument from tray by firmly pulling on the handle.Do not pull on the instrument jaws or cable.Use the appropriately sized trocar to allow for easy insertion and extraction of the instrument.Carefully insert and withdraw the instrument through the cannula to avoid damage to the device and/or injury to the patient.Close jaws using device lever before insertion/extraction in the trocar.- notice ¿ do not turn the rotation wheel when the lever is latched.Product damage may occur.Notice ¿ do not engage the cutting mechanism over clips, staples, or other metal objects as damage to the cutter may occur.Do not attempt to clean the instrument jaws by activating the instrument on wet gauze.Product damage may occur.Do not clean the instrument jaws with a scratch pad or other abrasives.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description

Brand Name
NA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Manufacturer (Section D)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer (Section G)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key20476933
Report Number0001056128-2024-00087
Device Sequence Number15354265
Product Code NUJ
UDI-Device Identifier07613327504897
UDI-Public07613327504897
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K180499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF1937
Device Catalogue NumberLF1937
Device Lot Number16003518
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2024
Supplement Date Received by Manufacturer11/06/2024
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown